Flood, Monroe
- When
- February 11, 2:31 PM CST to 6:31 PM CST
- Where
- Monroe County, Hatley to 3.8 mi NNW of Quincy
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -88.370
Several roads were closed in the Hatley area due to flooding.
A stalled front across the region resulted in 4 to 6 inches of rain across parts of Northeast Mississippi over the previous couple of days. As a result, the ground was saturated and some flooding of roads occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A stalled front across the region resulted in 4 to 6 inches of rain across parts of Northeast Mississippi over the previous couple of days. As a result, the ground was saturated and some flooding of roads occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 11, 12:00 PM CST, 2 hours 31 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
1200 PM CST Tue Feb 11 2020
.UPDATE...
Please see aviation section below.
&&
.PREV DISCUSSION... /issued 1047 AM CST Tue Feb 11 2020/
UPDATE...
A quiet and cool morning across the Mid-South. Temperatures are in
the upper 30s across the north, with low to mid 40s further south.
Latest surface analysis places the cold front well to our south,
approximately along a line from Birmingham, Alabama southeast
through Hattiesburg, Mississippi. Heavy cloud cover persist across
the Mid-South, but fog and drizzle have since dissipated.
The front is expected to lift back north as a warm front through
this evening in response to a longwave trough lifting across the
Desert Southwest. As the front lifts northward, rain and showers
are expected to redevelop over the Flood Watch area and eventually
overspread the rest of the forecast area late tonight. A surface
low is still progged to develop near the ArkLaTex Wednesday
morning and lift through the Mid-South during the late afternoon
and evening hours on Wednesday. There is still some uncertainty as
to if we will see a strong QLCS form along the front as it
marches eastward. Hopefully new data this afternoon will provide
some insight.
The current forecast is on track with no big changes needed at
this time. Expect temperatures to remain neutral with afternoon,
with light rain developing by late afternoon across the southern
forecast area.
AC3
&&
.PREV DISCUSSION... /issued 311 AM CST Tue Feb 11 2020/
DISCUSSION...
A warm front has lifted back north into North Mississippi over
the last couple of hours. The front now stretches from Greenwood
to Tupelo, Mississippi. Light rain or drizzle continue across much
of the Mid-South on the north side of the front while heavier
showers that were occurring along the front have now pushed into
Alabama.
The front will begin to sink back to the south as a cold front
this morning. Rain should gradually taper off, but drizzle may
linger across the area. Heavier rain will begin spreading back
into Northwest Mississippi and East Central Arkansas around noon
time as the front begins to lift back to the north. The rain may
begin moving into the Memphis Metro area around 6 PM. It will be a
chilly day across the area with highs ranging from the mid to
upper 40s across much of the area.
Tonight, heavier rain will continue to spread northward over the
Mid-South. With an already saturated ground in place, the risk for
flash flooding will increase across the area. The warm front will
lift back northward into North Mississippi by mid-morning on
Wednesday. Don't think the front will make it quite to Memphis,
but areas south and east of a Jackson, Tennessee to Greenwood,
Mississippi line will see the airmass change as the front pushes
through. Temperatures will rise into the 60s, possibly lower 70s
behind the warm front during the afternoon hours. The front will
then begin shifting east as a cold front as an upper trough moves
into the region. There is a narrow window of time between 3-8 PM
that thunderstorms along the front could become strong to
possibly severe across mainly Northeast Mississippi. However,
models have backed off on the instability from previous model runs
so confidence is decreasing with the severe weather threat.
Rain will taper off Wednesday Night behind the front. Much colder
air will filter into the area. Temperatures will likely drop into
the mid to upper 30s across Northeast Arkansas on Thursday. Highs
on Friday will only be in the 30s for much of Eastern Arkansas,
the Missouri Bootheel, and West Tennessee as Arctic high pressure
settles over the region. Lows Thursday Night and Friday Night will
be in the upper teens and 20s.
The high will begin to shift east by the weekend allowing for a
gradual warming trend. However, chances for rain will begin to
occur by Saturday Night into Sunday as warm air advection showers
develop across the area.
Rain chances will increase by early next week as another cold
front moves into the region and possibly stalls out over
Mississippi.
KRM
&&
.AVIATION...
/18z TAFs/
Mostly MVFR to IFR ceilings across southern AR TN and northern MS
AL today. Expect showers to move back in to TN from the southwest
after 00Z, bringing falling ceilings and IFR conditions in mist
and rain. Winds begin to shift out of the east and then southeast
after 00Z. A strong low level jet looks to bring some strong
shear to the lower few thousand feet by 12Z. Expect a strong
frontal passage mid day Wednesday, with lighter surface winds and
strong southerly winds of 35-50kts aloft. Winds begin to shift
out of the west at the end of the TAF period.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for Phillips.
MO...None.
MS...Flood Watch through Thursday morning for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flood Watch through Thursday morning for Hardin-McNairy.
&&Hazardous Weather Outlook National Weather Service Memphis TN 347 AM CST Tue Feb 11 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 347 AM CST Tue Feb 11 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A second round of moderate to occasionally heavy rain will increase the threat for flash flooding over the Mid-South tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat of flooding will continue across the Mid-South through Thursday morning. There is a chance for strong to severe storms Wednesday afternoon across Northeast Mississippi. The main threats will be damaging winds and an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon. KRM
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Several roads were closed in the Hatley area due to flooding.
Heavy rain resulted in flooding that closed roads between Okolona and Houston. A sinkhole developed on County Road 215 between Okolona and Houston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2020Every state in 2020This day in weather historyWarnings in Mississippi, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877291, 877292.